Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 50, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 1, 2020, 5:55 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2020, 5:55 AM CDT (10:55 UTC)
- Expired
- Sep 1, 2020, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hughes County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted.
108
WGUS54 KOUN 011055
FFWOUN
OKC063-123-125-133-011400-
/O.NEW.KOUN.FF.W.0050.200901T1055Z-200901T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
555 AM CDT Tue Sep 1 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southeastern Pottawatomie County in central Oklahoma...
Pontotoc County in east central Oklahoma...
Southern Seminole County in east central Oklahoma...
Southern Hughes County in southeastern Oklahoma...
* Until 900 AM CDT.
* At 555 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen in an hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Ada, Konawa, Byng, Allen, Francis, Calvin, Fitzhugh, Stuart,
Sasakwa, Gerty, Atwood, Vanoss and Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3465 9693 3477 9693 3494 9693 3502 9648
3506 9608 3505 9609 3502 9609 3499 9609
3478 9610 3477 9641 3470 9659 3462 9693
3464 9693
FLASH FLOOD...RADAR INDICATED
$$
.speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:38 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 1, 3:38 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
338 AM CDT Tue Sep 1 2020
...New SHORT TERM...
.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Sep 1 2020
The first wave of precipitation is moving out, but the second wave
has already developed across central and southwestern Oklahoma
this morning. Precipitation will be off an on through today and
tonight as various shortwaves in the southwest flow aloft move
toward the Plains, with the larger scale trough moving to the
southern High Plains by 12Z/02. The highest rain chances and the
most widespread heavy rain is still expected to be across south
central and southeastern Oklahoma, but given the very heavy
rainfall that occurred over portions of central Oklahoma last
night and early this morning, it won't take as much rain to create
more flooding issues in these areas. Therefore, we have expanded
the Flood Watch to include central Oklahoma as well.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 319 AM CDT Tue Sep 1 2020
Models are in better agreement with upper trough/low that is
expected to move into the southern Plains Wednesday and slowly move
across the region. Models show the upper low or at least some energy
remaining behind over eastern OK/TX towards the end of the week and
hang out over the region for a little bit. The highest and most
widespread rain chances are expected to continue Wednesday as the
upper system continues to move across the region. Rain chances will
decrease but continue over portions of the area through the rest of
the week. Heavy rain/flooding will be the main concern Wednesday,
especially for areas near and southeast of I-44 and those locations
that receive several inches of rain over the next few days.
Models show a long-wave trough over the eastern half or more of the
U.S. early next week which could bring a couple of cold fronts into
the region bringing another chance for rain and cooler temperatures.
&&
.AVIATION...
(06Z TAFS)
Issued at 1224 AM CDT Tue Sep 1 2020
Ceilings will be variable this TAF period, although expected to
remain primarily in the MVFR/VFR range. Showers/storms are
expected throughout the TAF period with heavy rain possible in
some areas. Winds will also be variable due to outflow, etc.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 83 69 81 67 / 70 60 70 30
Hobart OK 86 67 83 66 / 60 60 60 20
Wichita Falls TX 86 69 83 67 / 80 70 70 30
Gage OK 87 63 84 62 / 50 60 40 10
Ponca City OK 83 67 83 65 / 50 50 40 10
Durant OK 85 71 82 69 / 90 70 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ024>032-039>048-
050>052.
TX...Flood Watch through Thursday morning for TXZ086-089-090.
&&
SHORT TERM...26
LONG TERM....25
AVIATION...25Hazardous weather outlook, Sep 1, 3:54 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 354 AM CDT Tue Sep 1 2020 OKZ004>048-050>052-TXZ083>090-020900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 354 AM CDT Tue Sep 1 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heavy Rain... Heavy rain and flooding will continue to be a concern across portions of the area through tonight. The highest potential for flooding will be generally southeast of I-44 and in any locations that have already received several inches of rain. .Thunderstorms... Showers and thunderstorms will continue to develop and move across the area today and tonight. Some of the storms could become strong to severe this afternoon and evening, mainly across portions of western Oklahoma and western north Texas. Hail up to the size of quarters and wind gusts up to 60 mph would be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Showers and thunderstorms will be possible through Friday and then again early next week. The highest and most widespread chances will be Wednesday into Thursday. The severe weather potential will be low. .Heavy Rain... Heavy rain and flooding will continue to be a concern Wednesday into early Thursday, especially in those locations that receive several inches of rain early this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 1, 12:32 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1232 AM CDT Tue Sep 1 2020
OKZ040>042-046-047-051-010600-
Carter OK-Garvin OK-Johnston OK-Marshall OK-Pontotoc OK-Murray OK-
1232 AM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter...east
central Garvin...western Johnston...northwestern Marshall...
southwestern Pontotoc and eastern Murray Counties Until 100 AM CDT...
AT 1231 AM CDT, strong thunderstorms were along a line extending from
near Stratford to near Sulphur to 4 miles northwest of Lebanon,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3399 9693 3401 9694 3401 9696 3402 9697
3407 9697 3447 9702 3472 9701 3485 9669
3459 9669 3409 9667
TIME...MOT...LOC 0531Z 235DEG 30KT 3480 9694 3452 9695 3404 9694
BRBSpecial weather statement, Sep 1, 12:41 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1241 AM CDT Tue Sep 1 2020 OKZ029-030-010615- Pottawatomie OK-Cleveland OK- 1241 AM CDT Tue Sep 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie and northeastern Cleveland Counties Until 115 AM CDT... AT 1240 AM CDT, a strong thunderstorm was located over southeastern Norman, moving east at 40 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Norman, Noble, Pink, Etowah, Brooksville, Macomb, Dale, Stella, Lake Thunderbird, Bethel Acres and Little Axe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3513 9739 3528 9741 3540 9703 3512 9695 TIME...MOT...LOC 0540Z 263DEG 33KT 3520 9727 03
Local storm report, Sep 1, 1:46 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
146 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 2 NNE YUKON 35.52N 97.73W
08/31/2020 E1.00 INCH CANADIAN OK PUBLIC
&&
RBARNESLocal storm report, Sep 1, 1:52 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
152 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 1 ENE BETHANY 35.51N 97.63W
08/31/2020 OKLAHOMA OK BROADCAST MEDIA
SEVERAL VEHICLES STRANDED IN HIGH WATER AT 39TH AND
MACARTHUR.
&&
RBARNESLocal storm report, Sep 1, 1:59 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD EL RENO 35.53N 97.96W
09/01/2020 CANADIAN OK BROADCAST MEDIA
WATER OVER SEVERAL ROADWAYS. VEHICLES STRANDED.
&&
RBARNESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:00 PM CDT | Special Weather Statement | OUN | McClain | 15 min |
| Aug 31, 7:01 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Aug 31, 7:02 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Aug 31, 7:20 PM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Aug 31, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 30 min |
| Aug 31, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 29 min |
| Aug 31, 7:34 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Aug 31, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Aug 31, 7:54 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Aug 31, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 30 min |
| Aug 31, 8:04 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| Aug 31, 8:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Aug 31, 8:17 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Aug 31, 8:21 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Aug 31, 8:23 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Aug 31, 8:28 PM CDT | Special Weather Statement | OUN | McClain | 32 min |
| Aug 31, 8:47 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Aug 31, 8:57 PM CDT | Special Weather Statement | OUN | Cleveland | 18 min |
| Aug 31, 9:05 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Aug 31, 9:15 PM CDT | Special Weather Statement | OUN | Pottawatomie | 15 min |
| Aug 31, 9:16 PM CDT | Special Weather Statement | OUN | Tillman | 44 min |
| Aug 31, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 51 min |
| Aug 31, 9:38 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Aug 31, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 35 min |
| Aug 31, 9:58 PM CDT | Special Weather Statement | OUN | Canadian | 17 min |
| Aug 31, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 32 min |
| Aug 31, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 30 min |
| Aug 31, 10:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 31, 10:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 31, 10:42 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 31, 10:45 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 30 min |
| Aug 31, 10:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian | 3 hr |
| Aug 31, 10:55 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 31, 10:56 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Aug 31, 11:00 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Aug 31, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 30 min |
| Aug 31, 11:26 PM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Aug 31, 11:35 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Sep 1, 12:06 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Sep 1, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 31 min |
| Sep 1, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Sep 1, 12:17 AM CDT | Tornado Warning | OUN | Hughes | 28 min |
| Sep 1, 12:32 AM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| Sep 1, 12:38 AM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 37 min |
| Sep 1, 12:41 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Sep 1, 12:44 AM CDT | Tornado Warning | OUN | Hughes | 31 min |
| Sep 1, 12:57 AM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Seminole | 3 hr |
| Sep 1, 1:29 AM CDT | Flash Flood Warning | OUN | Hughes | 3 hr |
| Sep 1, 2:21 AM CDT | Areal Flood Warning | OUN | Canadian | 9 min |
| Sep 1, 2:44 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Sep 1, 2:49 AM CDT | Areal Flood Warning | OUN | Canadian | 3 hr |
| Sep 1, 4:11 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Sep 1, 4:17 AM CDT | Areal Flood Warning | OUN | Hughes | 3 hr |
| Sep 1, 5:17 AM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 15 hr |
| Sep 1, 6:00 AM CDT | Flash Flood Warning | OUN | Garvin, Grady, McClain | 3 hr |
| Sep 1, 6:48 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Sep 1, 7:42 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Sep 1, 8:07 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Sep 1, 8:11 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Love, Marshall | 3 hr |
| Sep 1, 8:17 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 3 hr |
| Sep 1, 8:34 AM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| Sep 1, 9:03 AM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| Sep 1, 9:50 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc | 3 hr |
| Sep 1, 11:18 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 15 hr |
| Sep 1, 11:20 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 22 hr |
| Sep 1, 2:59 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Sep 1, 4:03 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Stephens | 3 hr |
| Sep 1, 4:18 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Sep 1, 4:35 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Murray | 3 hr |
| Sep 1, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Sep 1, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Sep 1, 5:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Sep 1, 6:06 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.